The Lupus Forum banner
1 - 1 of 1 Posts

·
Registered
Joined
·
6,152 Posts
Hi there Joanna :)

Welcome to the Forum. Im so glad you found us because you have come to an excellent site with good accurate information, good support and plenty of experiences to share.

As you probably know, MCTD is less common than Lupus, although the treatments are much the same. Im really glad you have decided to start taking the Hydroxychloroquine (Plaquenil). This medication will take a while before any benefits are felt - usually from about three to six months. It works over time to change the PH balance of our cells so that they become better resistant to the production of antibodies. Its a very safe drug and many people here have been using it for a long time with no side effects. I have been on 400mg daily since August 2005.

Remember though that you do need to get your eyes periodically checked by an Opthamologist. This is because of the very small possibility of retinal problems from the drug. These problems can be reversed once the drug is stopped so it is important to get regular eye checks - average about once a year or so is usually recommended. (My Opthamologist only wants to see me every two years).

You may experience some stomach problems at first, i.e. gas :blush: and diarrohea. Its a good idea to ease any drug into your system so if your prescription says 2 x 200mg daily then start off for the first week or two with 1 x 200mg daily and then move up to 2 x 200mg daily. It helps to minimise any side effects.

Its nice to meet you and I hope you enjoy your new special place where you can talk about IT :)

By the way we also have a chat room (see the link above) and you can pop in there anytime. If there is no one around just hang on for a while and someone will spot you in there and come in and say hello.

Take care for now
Joan:rose:
 
1 - 1 of 1 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top